Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 341, NWS Fort Worth, TX

August 11, 2004Falls County, Limestone County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 11, 2004, 3:55 PM CDT for Falls County, Limestone County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 11, 2004, 3:55 PM CDT (20:55 UTC)
Expired
Aug 11, 2004, 4:30 PM CDT
In force
35 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Falls County, TX, Limestone County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 938 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
938 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1547 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:35 PM CDT, 20 minutes earlier.

Area forecast discussion, Aug 11, 3:35 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
335 PM CDT WED AUG 11 2004

.DISCUSSION...
COLD FRONT FOR ALL PRACTICAL PURPOSES IS NOW ALONG A PARIS TO TEMPLE
LINE AND CONTINUES TO PUSH SOUTH.  STRONG TO SEVERE THUNDERSTORMS
HAVE DEVELOPED ALONG THIS BOUNDARY AND WILL CONTINUE TO MOVE EAST
AND SOUTHEAST THIS EVENING.  MODELS SEEM TO HAVE A GOOD HANDLE ON
THE SITUATION NOW AND ARE SHOWING IMPRESSIVE OMEGA/DYNAMICS MOVING
EAST OF THE CWA THROUGH THE EVENING HOURS.  HAVE ALREADY SENT ZONES
WITH A LATE AFTERNOON PRE-PERIOD MENTIONING SOME SEVERE STORMS
ACROSS THE SERN CWA...ALTHOUGH SEVERE WEATHER WILL BE ISOLATED AND
PULSE TYPE IN NATURE.  OTHERWISE CLEARED POPS OUT PRETTY RAPIDLY
THIS EVENING AS COOLER AND DRIER AIRMASS FILTERS IN.  TEMPS SHOULD
BE WELL BELOW NORMAL FOR THE NEXT COUPLE DAYS WITH NO RAIN
EXPECTED.  PARTLY CLOUDY SKIES WILL CONTINUE AS MID AND UPPER LEVEL
MOISTURE STREAMS ACROSS.

MODELS ARE TRYING TO DEVELOP A LITTLE ELEVATED CONVECTION SAT/SUN
JUST TO THE WEST AND NORTH OF THE CWA.  FEEL THAT AIRMASS WILL BE A
LITTLE TOO DRY AND STABLE WITH 700 MB RIDGING OVER THE AREA FOR ANY
REAL CONVECTION.  HOWEVER WILL INCLUDE TRANSPARENT 10 PERCENT POPS
IN THE GRIDS FOR SOME POSSIBLE SPRINKLES...BUT IT SHOULD MAINLY BE
INCREASED CLOUDS.  OTHERWISE...SAW NO REASON TO DEVIATE FROM SLOWLY
MODERATING TEMPS AND NO POP FORECAST EARLY NEXT WEEK ALTHOUGH MODELS
ARE SHOWING SOME DISCREPANCIES IN THE PROGGED UPPER PATTERN. TR/92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  65  86  64  88 /  00  00  00  00
WACO, TX              65  88  64  89 /  10  00  00  10
PARIS, TX             60  86  62  85 /  20  00  00  00
DENTON, TX            64  86  62  86 /  00  00  00  00
MCKINNEY, TX          64  86  62  87 /  00  00  00  00
DALLAS, TX            65  86  64  88 /  00  00  00  00
TERRELL, TX           65  86  62  88 /  10  00  00  00
CORSICANA, TX         65  87  63  89 /  30  00  00  00
TEMPLE, TX            67  88  64  89 /  20  10  00  00

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&
Hazardous weather outlook, Aug 11, 3:45 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT WED AUG 11 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
345 PM CDT WED AUG 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE
SOUTHEASTERN SECTIONS OF NORTH TEXAS EARLY THIS EVENING...GENERALLY
SOUTH OF A CANTON...MEXIA...TO KILLEEN LINE. DAMAGING WIND GUSTS TO
60 MPH AND HAIL TO THE SIZE OF QUARTERS ARE POSSIBLE. CLOUD TO
GROUND LIGHTNING...AND HEAVY RAIN WILL ALSO ACCOMPANY THE
THUNDERSTORMS.

A COLD FRONT WILL MOVE ACROSS THE SOUTHEASTERN HALF OF NORTH TEXAS
THIS EVENING. THUNDERSTORMS ARE EXPECTED TO ALONG THE FRONT.  ALL
STORMS SHOULD MOVE SOUTHEAST OF THE REGION BY 8 PM.

.DAYS TWO THROUGH SEVEN...
HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED SOUTHEAST OF A CANTON...MEXIA...
TO KILLEEN LINE BETWEEN 4 AND 8 PM.

In the hours before

Special weather statement, Aug 11, 1:49 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
149 PM CDT WED AUG 11 2004

TXZ119-121-134-135-144>146-111945-
BOSQUE-DALLAS-ELLIS-HENDERSON-HILL-KAUFMAN-NAVARRO-
149 PM CDT WED AUG 11 2004

...SIGNIFICANT WEATHER UPDATE...

A DEVELOPING LINE OF STRONG TO SEVERE THUNDERSTORMS...ALONG A DESOTO
TO MAYPEARL TO WHITNEY LINE AT 140 PM...WILL MOVE SOUTHEAST AT 25
MPH THROUGH 300 PM.  ONE STORM BETWEEN MAYPEARL AND MIDLOTHIAN HAS
TURNED SEVERE AND WILL AFFECT WAXAHACHIE AND ENNIS BETWEEN 2 AND
245 PM.

THE STORMS WERE DEVELOPING ON A PRE FRONTAL TROUGH THAT IS MOVING
THROUGH NORTH TEXAS.  ATMOSPHERIC INSTABILITIES HAVE INCREASED SINCE
MIDDAY...AND RAPID STORM DEVELOPMENT IS POSSIBLE ALONG THE TROUGH
THE REST OF THE AFTERNOON.  HIGH MOISTURE CONTENT WILL ALSO ALLOW
FOR VERY HEAVY RAINFALL RATES... UP TO TWO INCHES AN HOUR WHICH
COULD RESULT IN FLOODING OF SOME URBAN AREAS.

THE FOLLOWING CITIES ARE IN THE PATH OF THESE STORMS... BALCH
SPRINGS...BLOOMING GROVE...CEDAR HILL...COMBINE...CORSICANA...
CRANDALL...DAWSON...DESOTO...DUNCANVILLE ...ENNIS...FERRIS...GLENN
HEIGHTS...GUN BARREL CITY...HILLSBORO...HUBBARD... HUTCHINS...
ITALY...ITASCA...KAUFMAN...KEMP...KERENS...LANCASTER... MAYPEARL...
MERIDIAN...MIDLOTHIAN...OAK LEAF...PALMER...RED OAK... SEAGOVILLE...
SEVEN POINTS...TOOL...TRINIDAD... WAXAHACHIE...WHITNEY AND WILMER.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.
Local storm report, Aug 11, 2:16 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
216 PM CDT WED AUG 11 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0215 PM     HAIL            MILFORD                  32.12N  96.95W
08/11/2004  1.00 INCH       ELLIS               TX   LAW ENFORCEMENT

            IN MILFORD
Local storm report, Aug 11, 2:55 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
255 PM CDT WED AUG 11 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0230 PM     HAIL            FROST                    32.08N  96.81W
08/11/2004  0.88 INCH       NAVARRO             TX   EMERGENCY MNGR

            NICKLE HAIL IN FROST

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 1:31 PM CDTSevere Thunderstorm WarningFWDEllis59 min
Aug 11, 2:05 PM CDTSevere Thunderstorm WarningFWDHill55 min
Aug 11, 2:25 PM CDTSevere Thunderstorm WarningFWDNavarro65 min
Aug 11, 2:59 PM CDTSevere Thunderstorm WarningFWDKaufman31 min
Aug 11, 4:42 PM CDTSevere Thunderstorm WarningFWDMilam, Robertson63 min
Aug 11, 4:44 PM CDTSevere Thunderstorm WarningFWDAnderson61 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.